Geometric & Functional Analysis GAFA

, Volume 4, Issue 5, pp 586–620 | Cite as

Generalized fluid flows, their approximation and applications

  • A. I. Shnirelman


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A]
    S. Alperin, Approximation to and by measure preserving homeomorphisms, J. of London Math. Soc. 18 (1978), 305–315.Google Scholar
  2. [Ar]
    V.I. Arnold, Sur la geometrie differentielle des groupes de Lie de dimension infinie et ces applications a l'hydrodynamiques des fluid parfaits, Ann. Inst. Fourier, Grenoble 16 (1966), 319–361.Google Scholar
  3. [BFR]
    A.M. Bloch, H. Flashka, T. Ratiu, A Schur-Horn-Kostant convexity theory for the diffeomorphism group of the annulus, Inventionnes Mathematica 113:3 (1993), 511–530.Google Scholar
  4. [Br1]
    Y. Brenier, The Least Action Principle and the related concept of generalized flows for incompressible perfect fluids, Journal of the American Mathematical Society 2:2 (1989).Google Scholar
  5. [Br2]
    Y. Brenier, A dual Least Action Principle for the motion of an ideal incompressible fluid, preprint November 1991, 1–30.Google Scholar
  6. [EM]
    D.G. Ebin, J. Mardsen, Groups of diffemorphisms and the motion of an ideal incompressible fluid, Ann. of Math. 92:2 (1970), 102–163.Google Scholar
  7. [EIR]
    Y. Eliashberg, T. Ratiu, The diameter of the symplectomorphism group is infinite, Invent. Math. 103 (1990), 327–370.Google Scholar
  8. [G]
    N. Grossman, Hilbert manifolds without epiconjugate points, Proc. Amer. Math. Soc. 16 (1965), 1365–1371.Google Scholar
  9. [Mi]
    G. Misiolek, Conjugate points inD μ(Ti), Preprint, November 1993.Google Scholar
  10. [Mo1]
    J. Moser, On the volume element on a manifold. Trans. Amer. Math. Soc. 120 (1965), 286–294.Google Scholar
  11. [Mo2]
    J. Moser, Remark on the smooth approximation of volume-preserving home-omorphisms by symplectic diffeomorphisms, Zürich Forschungsinst. für Mathematik ETH, preprint, October 1992.Google Scholar
  12. [N]
    Yu.A. Neretin, Categories of bistochastic measures, and representations of some infinite-dimensional groups, Russian Acad. Sci. Sb. Math. 75:1 (1993), 197–219.Google Scholar
  13. [S1]
    A.I. Shnirelman, On the geometry of the group of diffeomorphisms and the dynamics of an ideal incompressible fluid, Math. USSR Sbornik 56:1 (1987), 79–105, 1–30.Google Scholar
  14. [S2]
    A.I. Shnirelman, Attainable diffeomorphisms, Geometric And Functional Analysis 3:3 (1993), 279–294.CrossRefGoogle Scholar
  15. [S3]
    A.I. Shnirelman, Lattice theory and the flows of ideal incompressible fluid, Russian Journal of Mathematical Physics 1:1 (1993), 105–114.Google Scholar
  16. [V]
    A.M. Vershik, Multivalued mappings with invariant measure and the Markov operators (in Russian), Zapiski Nauchnykh Seminarov LOMI, Leningrad 72 (1977), 121–160.Google Scholar
  17. [Y]
    L.C. Young, Lectures on the calculus of variations and optimal control theory, Chelsea, 1980, New York.Google Scholar

Copyright information

© Birkhäuser Verlag 1994

Authors and Affiliations

  • A. I. Shnirelman
    • 1
  1. 1.School of Mathematical Sciences, Sackler Faculty of Exact SciencesTel Aviv UniversityTel AvivIsrael

Personalised recommendations